BP Meds making BP too low?

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
mom41
Registered User
Posts: 20
Joined: Mon Dec 19, 2011 10:01 am

Re: BP Meds making BP too low?

Postby mom41 » Fri Apr 15, 639560 9:53 am

i experienced low bp while on labetalol 600-800 a day around 30-31 weeks. i was dizzy and my bp was 110/65 range.
i cut down on the med and as expected bp stared going up after about 2-3 weeks. i do not think it was because i relaxed once i hit a relatively safe gestational age .. it just happened. my bp was lower around delivery and immediately pp, i needed around 200- 400 of labetalol a day to keep it around 120-130/70-80 when i feel fine, but started reaching the highest numbers ever about a week after i delivered. it s coming down now, 2 weeks pp. my bp just acts weird from time to time .. good luck to you!
son 4/2004 subchorionic hematoma but full term, healthy
1/2011 stillborn twins (IVF) due to severe IUGR/ pre-e 23+3 wks, chronic htn
Jason born 3/21/12, 35w 6 days, healthy 4 lbs 15 oz, 18 in, no pre-e but oligo/iugr, 1 week of NICU for hypoglycemia and mild RDS, doing great ! (thank you labetalol, lda, lovenox and my drs!)

mommy2maddie
Registered User
Posts: 147
Joined: Sun Nov 22, 638314 2:15 am

Re: BP Meds making BP too low?

Postby mommy2maddie » Sun Apr 03, 639560 2:18 pm

Sorry I havent updated. The doctor told me to go back to the original dose and we will keep an eye on my pressures. Thanks for all your responses!
Alissa 23
DH Richard 25
DD Madison Rene 6/2008 29 weeks 4 days 2lbs. 7oz. 45 days NICU Severe PE
DS RJ 10/2009 35 weeks 5lbs. 13oz. 5 days NICU PPROM
Baby #3 Due July 2, 2012

alviarin
Forum Moderator
Posts: 1809
Joined: Tue May 06, 637659 3:13 am
Location: Texas

Re: BP Meds making BP too low?

Postby alviarin » Thu Mar 24, 639560 4:52 am

So what did the doctor say?
Hypothyroid mom to
Connor (severe pre-e at 38 weeks)
Claire (dx'd with pre-e and induction at 37 weeks)
Annabelle (chronic HTN & GD, superimposed pre-e @34 weeks, induction @37 weeks)

alexis
Forum Moderator
Posts: 305
Joined: Sat Feb 13, 638309 5:03 am

Re: BP Meds making BP too low?

Postby alexis » Fri Mar 11, 639560 8:06 am

I would give a call as well. my understanding is also that you want to maintain a consistent level as long as it's below 140/90 (some docs even have somewhat higher targets especially if you were really high before).

Speaking only for myself, as a chronic who is normally maintained in the 115/75 range, if I have a diastolic <65 or systolic <100, I start to black out when I get up. No good, and my internist cut my meds when that happened. If you start experiencing dizziness or lightheadedness on standing, this is a definite symptom of low blood pressure. There isn't a hard limit for hypotension the way there is for hypertension; symptoms are more important.
Chronic hypertension
Aliza - 01/05/2007 - Severe preeclampsia, emergency CS 37 weeks
Isaac - 09/26/2011 - controlled on 150mg Toprol, NO PE, 39 weeks!

MaisiesMama
Registered User
Posts: 19
Joined: Thu Feb 16, 2012 3:13 am

Re: BP Meds making BP too low?

Postby MaisiesMama » Sun Feb 28, 639560 4:53 am

I would also give the doc a call in the morning. My MFM wanted my bp to stay on the higher side, even on labetalol, since bringing it down too low could have negatively impacted baby. My understanding is that you don't usually want your bp to be lower than your body is accustomed to.
Mommy to Maisie, born 7.5 weeks early due to preeclampsia.

User avatar
JB
Registered User
Posts: 57
Joined: Sat Dec 31, 2011 4:29 am

Re: BP Meds making BP too low?

Postby JB » Fri Feb 19, 639560 1:33 am

I agree with alviarin.. call and ask your doctor first thing in the morning and ask. I have been running fairly steady around 127/79 for most of this pregnancy so my OB hasn't had me on any BP meds yet, but she told me that she would start me on meds if I started regularly exceeding 130/80 (my nephrologist said he would go as high as 140/90 before starting meds, but he deferred to my OB's judgement). I asked my OB if there were drawbacks to starting medication before that target number and she said if my BP got too low it could affect the baby's growth (she didn't specify what "too low" meant). You should definitely check with your doctor about what your target BP should be.
1st - miscarried at 11 weeks in Dec. 2009
2nd - baby girl born Mar. 2011 at 29 weeks 6 days due to severe PE
3rd - baby boy due June 19th, 2012

alviarin
Forum Moderator
Posts: 1809
Joined: Tue May 06, 637659 3:13 am
Location: Texas

Re: BP Meds making BP too low?

Postby alviarin » Thu Feb 18, 639560 11:15 pm

If I were you I'd call the doc first thing in the morning, update them on your pressures since the med increase, and ask what your target BP range is.

Of course if you feel dizzy or lightheaded I'd call tonight.
Hypothyroid mom to
Connor (severe pre-e at 38 weeks)
Claire (dx'd with pre-e and induction at 37 weeks)
Annabelle (chronic HTN & GD, superimposed pre-e @34 weeks, induction @37 weeks)

mommy2maddie
Registered User
Posts: 147
Joined: Sun Nov 22, 638314 2:15 am

BP Meds making BP too low?

Postby mommy2maddie » Thu Feb 18, 639560 2:45 am

I am 27 weeks pregnant tomm, at my last ob visit (last thursday), my ob upped my bp meds, basically just doubling my dose. My bp was in the high 130's-low 140's/70's-80's, when previously during the pregnancy on my low dose my bp was 120's/70's. Now my bp seems to be in the 120's-130's/50's-60's. My question is, is the bottom number too low? If it is too low, is it affectting the baby negatively? Thanks!
Alissa 23
DH Richard 25
DD Madison Rene 6/2008 29 weeks 4 days 2lbs. 7oz. 45 days NICU Severe PE
DS RJ 10/2009 35 weeks 5lbs. 13oz. 5 days NICU PPROM
Baby #3 Due July 2, 2012


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 8 guests